MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a severe kink in the modular cable.The modular cable was exchanged.
 
Additional Manufacturer Narrative
Section a4: patient weight was not provided.Section d4: lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a kink on the modular cable was unable to be confirmed.No log files were submitted for review.The heartmate 3 vad modular cable (lot number unknown) was not returned for analysis.Reported information stated that the modular cable was exchanged.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.No serial or lot number was provided by the customer to perform a device history record review.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 lvas patient handbook (rev a), section 10 ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate3 lvad, including inspecting the driveline cable for signs of damage and ensuring that the modular in-line connector is secure and the connector locking nut is in the locked position.Heartmate 3 ifu (rev.D) section 2-¿system operations¿ and heartmate 3 patient handbook, section 2-¿how your heart pump works¿, explain that if it has been determined that damage has been detected in the modular cable, it should be replaced.Heartmate 3 lvas patient handbook, section 4 "living with the heartmate 3" (under "caring for the driveline"), contains information regarding how to clean and care for the driveline.This section instructs the user: "check the driveline daily for signs of damage (cuts, holes, tears).Call your hospital contact right away if the driveline is damaged (or might be damaged)." and "keep your driveline clean.Wipe off any dirt or grime.If the driveline gets dirty, use a towel with mild dish soap and warm water to gently clean it.Never submerge the driveline or other system components in water or liquid." in addition, section 5 "alarms and troubleshooting" contains a sub-section entitled "what not to do: driveline and cables", which explicitly cautions the user not to twist.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24042052
Report Number2916596-2026-00085
Device Sequence Number10546954
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale